MAUDE Adverse Event Report: OMRON HEALTHCARE MANUFACTURING VIETNAM CO., LTD. 7 SERIES CONNECTED UPPER ARM BLOOD PRESSURE MONITOR; BP7350

OMRON HEALTHCARE MANUFACTURING VIETNAM CO., LTD. 7 SERIES CONNECTED UPPER ARM BLOOD PRESSURE MONITOR; BP7350
Model Number BP7350
Medical Device Problem Codes Melted (1385); Smoking (1585); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
The contact person called on behalf of the user who experienced the event.They stated their partner had multiple physical illnesses and needed an automatic blood pressure monitor for frequent readings.The machine was purchased from a nearby walgreens.They stated the monitor lasted less than a month.During the event, the user tried to take a blood pressure reading and the monitor started smoking and sparking.The user's father unplugged the machine from the user's arm and took the batteries out of the monitor.It had burn damage and other various burn marks on the machine.A few attempts were made after the initial call to get in contact with the consumer and get additional information.The consumer responded on (b)(6) 2024.They stated that the user was 24 years old.They had the unit for 2 weeks and the unit is used 4 times a day when user would take her medications.The event occurred on 3/7/2024.There was only one person who used the monitor.When taking a reading, the user would sit at the kitchen table with the monitor placed flat on the table.She used her left arm.Her arm circumference was 14 inches.The cuff was snug on the arm and two fingers can be wedged under it when it is applied.Her average blood pressure is 100-120/72.Her last reading in a doctor's office was 104/68.The unit would inflate up to 150 before deflating.The user and her father witnessed the overheating.They stated the machine began to smoke and spark.The user's father immediately unplugged the cuff from the machine and removed the batteries from the monitor.The screen then began to melt.There were no other issues that they were aware of.There was no property or personal damage.The unit operated on batteries not the power cord.The last time the unit was used before the event was 4 hours prior.They were not aware of any other variables regarding the overheating.They requested a replacement unit be sent.
 
Additional Manufacturer Narrative
A root cause has not been determined.It has not been confirmed if the device caused or contributed to the reported incident; however, due to the customer reporting the unit smoking and the screen melting this medwatch is being filed.The u.S importer is requesting the manufacturer of the device to further investigate this incident.A postage label has been sent for retrieval of the home unit for inspection.The consumer was offered and accepted a replacement unit.
 
Additional Manufacturer Narrative
A root cause has not been determined.It has not been confirmed if the device caused or contributed to the reported incident; however, due to the customer reporting the unit smoking and the screen melting this medwatch is being filed.The u.S importer is requesting the manufacturer of the device to further investigate this incident.A postage label has been sent for retrieval of the home unit for inspection.The consumer was offered and accepted a replacement unit.After initial report was submitted, the consumer returned the unit back to importer for evaluation.The importer evaluated the returned unit and it failed evaluation due to visual damage.Then, the returned unit was sent to device manufacturer for further testing.Here is the summary of the manufacturer device investigation: the investigation determined that the problem was not caused by the bpm but may be caused by electromagnetic energy from outside the bpm.When the battery short-circuits, the available power is 12.5w and it is within 15w, so it is classified in the power source circuit ps1 meaning there is limited power and not considered to contain enough energy to result in temperatures sufficient to ignite materials.Since there is not enough power in the unit to cause a spark, an external power source would be required to provide enough energy to produce a spark.The manufacturer reviewed the qa test data, post market data/complaint history for similar issues.No issue/problem was noted during data reviewed by the manufacturer.No issue or no increasing trend was noted for complaint data review.The risk analysis document was reviewed, and it was determined that no update to risk management documents is required.Since the bpm was determined not to be the cause of the issue, further investigation and correction is not necessary.
 
Event or Problem Description
The contact person called on behalf of the user who experienced the event.They stated their partner had multiple physical illnesses and needed an automatic blood pressure monitor for frequent readings.The machine was purchased from a nearby walgreens.They stated the monitor lasted less than a month.During the event, the user tried to take a blood pressure reading and the monitor started smoking and sparking.The user's father unplugged the machine from the user's arm and took the batteries out of the monitor.It had burn damage and other various burn marks on the machine.A few attempts were made after the initial call to get in contact with the consumer and get additional information.The consumer responded on 3/13/2024.They stated that the user was 24 years old.They had the unit for 2 weeks and the unit is used 4 times a day when user would take her medications.The event occurred on 3/7/2024.There was only one person who used the monitor.When taking a reading, the user would sit at the kitchen table with the monitor placed flat on the table.She used her left arm.Her arm circumference was 14 inches.The cuff was snug on the arm and two fingers can be wedged under it when it is applied.Her average blood pressure is 100-120/72.Her last reading in a doctor's office was 104/68.The unit would inflate up to 150 before deflating.The user and her father witnessed the overheating.They stated the machine began to smoke and spark.The user's father immediately unplugged the cuff from the machine and removed the batteries from the monitor.The screen then began to melt.There were no other issues that they were aware of.There was no property or personal damage.The unit operated on batteries not the power cord.The last time the unit was used before the event was 4 hours prior.They were not aware of any other variables regarding the overheating.They requested a replacement unit be sent.

Brand Name
7 SERIES CONNECTED UPPER ARM BLOOD PRESSURE MONITOR
Common Device Name
BP7350
Manufacturer (Section D)
OMRON HEALTHCARE MANUFACTURING VIETNAM CO., LTD.
no. 28 vsip ii, st. 2,
vietnam-singapore indus. park
hoa phu thu dau mot city, 82000 0
VM  820000
MDR Report Key18924822
Report Number1450057-2024-00001
Device Sequence Number4540941
Product Code DXN
UDI-Device Identifier00073796267353
UDI-Public(01)00073796267353
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
Report Date (Section F) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberBP7350
Device Catalogue NumberBP7350
Device Lot Number202306V
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/08/2024
Device Age9 MO
Event Location Home
Date Report to Manufacturer03/18/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/23/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR
Patient SexFemale
Date Report Sent to FDA03/18/2024